Back to Ask the Diabetes Team Ask the Diabetes Team

From New York, New York, USA:

I am 26 years old and was diagnosed with type 1 three months ago. For one year before that, I was taking Propecia (the hair loss pill). Could that be the reason for my diabetes? I must add that the pill had some strong sexual side effects on me which have now been corrected since I stopped.


Propecia would not have been responsible for Type 1 diabetes. The autoimmune process which causes it would have been in part determined genetically and it would almost certainly have been active for some years previously. It is possible though, that the stress of the complications might have hastened the final development of actual clinical diabetes.


Original posting 6 Sep 1999
Posted to Research: Causes and Prevention


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.